|Low VL with Kaletra
Sep 20, 2004
I've been on Kaletra, Viread, Epivir for 9 months. Switched from Sustiva, VidexEC(400mg), Viread, Epivir because of fast dropping CD4( went from 500 28% to 190 18%). I also had low VL <500 many times. Tried to get resistance tests but too low VL. I Was on Sustiva/Combivir before that, switched because of low RBC. I also had low VL a few times on this combo.
Since I've been on the Kaletra regimen(9 months) I have had low VL < 500 with every other test being undetectable. My CD4 seems to be stuck near 230 21%. We tried getting resistance tests a few times but too low VL. My doctor doesn't seem to know what to do at this point. Baseline VL 13000 CD4 125 21% Would changing to a bDNA test help with VL? Should I add another drug? I would expect my CD4 to be higher by now. Any suggestions? Thank You
Response from Dr. Sherer
I can't give you a well informed answer based on the information you have provided, so I urge you to take these questions, and the general discussion that follows here, to your doctor for further discussion.
Have your recent viral loads been < 50 copies/ml, or between 50 and 500? It would be useful to know if you've suppressed completely or not. If not, the possibility of resistance, e.g. to 3TC and/or Viread becomes a stronger possibility. In that case, steps can be taken to obtain a genotype, even with lower levels of virus (i.e. less than 1,000).
On the other hand, if you have been fully suppressed, then you have a situation that occurs in 10-15% of patients with good viral load control, i.e. a lower than expected rise in CD4 cells. There are no clear strategies for dealing with this; in particular, there are no know advantages to adding additional therapies. Some doctors do try adding or changing medications, so your doctor may choose this option. As resistance is possible, there may be an advantage to such a switch, though it would be best informed with the results of a resistance test, as you suggest.
There would be no particular advantage to getting a bDNA test.
As above, I urge you to take this all up with your doctor.
Regularity of taking meds and PI resistance
How long do they have to live?
- Erectile Dysfunction After Performing Oral Sex Worried I Have HIV
- Flaky Skin After Touching Period Blood Worried I Have HIV
- Hairy Tongue After Fisting Worried I Have HIV
- Hairy Tongue After Rubbing Penis Worried I Have HIV
- Itchy Balls After Anal Sex Bottom Sign Of HIV AIDS
- Pain In Urethra After Touching Open Wound Worried I Have
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.